Patient Leaflet Updated 27-Apr-2021 | THE BOOTS COMPANY PLC
Boots Ibuprofen 200mg Tablets (caplets)
Boots IBUPROFEN 200MG TABLETS
PATIENT INFORMATION LEAFLET
Read this leaflet carefully because it contains important information for you.
IN THIS LEAFLET:
1. What this medicine is for
2. Before you take the medicine
3. How to take the medicine
4. Possible side effects
5. Storing the medicine
6. Further information
1. WHAT THIS MEDICINE IS FOR
Ibuprofen 200mg Tablets contain ibuprofen, which belongs to a group of medicines called Non-Steroidal Anti-Inflammatory Drugs (NSAIDs). These medicines work by changing how the body responds to pain, swelling and high temperature.
This medicine is used to relieve:
2. BEFORE YOU TAKE THE MEDICINE
Do not take Ibuprofen 200mg Tablets if you:
Warnings and precautions
Anti-inflammatory / pain-killer medicines like ibuprofen may be associated with a small increased risk of heart attack or stroke, particularly when used at high doses. Do not exceed the recommended dose or the duration of treatment.
Serious skin reactions have been reported in association with Boots Ibuprofen 200mg Tablets treatment. You should stop taking Boots Ibuprofen 200mg Tablets and seek medical attention immediately, if you develop any skin rash, lesions of the mucous membranes, blisters or other signs of allergy since this can be the first signs of a very serious skin reaction. See section 4.
You should discuss your treatment with your doctor or pharmacist before taking Ibuprofen 200mg Tablets if you:
This medicine may hide signs of infections such as fever and pain. It is therefore possible that this medicine may delay appropriate treatment of infection, which may lead to an increased risk of complications. This has been observed in pneumonia caused by bacteria and bacterial skin infections related to chickenpox. If you take this medicine while you have an infection and your symptoms of the infection persist or worsen, consult a doctor without delay.
Children and adolescents:
There is a risk of renal impairment in dehydrated adolescents.
Other medicines and Ibuprofen 200mg Tablets
You must not take these tablets if you are taking certain other medicines – see section 2 ‘Do not take Ibuprofen 200mg Tablets if’.
Ibuprofen 200mg Tablets may affect or may be affected by some other medicines.
Some other medicines may also affect or be affected by the treatment of Ibuprofen 200mg Tablets. You should therefore always seek the advice of your doctor or pharmacist before you use Ibuprofen 200mg Tablets with other medicines.
Pregnancy and Breastfeeding
Do not take ibuprofen tablets if you are in the last 3 months of pregnancy. Talk to your doctor before taking ibuprofen tablets if you are in the first 6 months of pregnancy or are breastfeeding.
Ibuprofen 200mg Tablets belong to a group of medicines which may affect fertility in women. Fertility goes back to normal when you stop taking the medicine. It is unlikely that if you only take these tablets occasionally it will affect your chances of becoming pregnant. If you have problems becoming pregnant talk to your doctor before taking this medicine.
Important information about some of the ingredients of this medicine.
This product contains sucrose and lactose. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.
This medicine contains less than 1 mmol sodium (23 mg) per 2 tablets, that is to say essentially 'sodium- free'.
3. HOW TO TAKE THE MEDICINE
Adults, the elderly and children over 12 years: Take 1 to 2 tablets up to 3 times a day, as required. Swallow tablets with a glass of water preferably with or after food. Do not take more often than every 4 hours. Do not exceed 6 tablets in 24 hours.
In Adults: Do not take Ibuprofen 200mg Tablets for longer than 10 days unless your doctor tells you to. Talk to a doctor or pharmacist if you do not get better or get worse, or if new symptoms occur.
In Children and adolescents between 12 and 18 years: If in children and adolescents this medicinal product is required for more than 3 days, or if symptoms worsen, a doctor should be consulted.
Do not give to children under 12 years.
If you have an infection, consult a doctor without delay if symptoms (such as fever and pain) persist or worsen (see section 2).
If you take more Ibuprofen 200mg Tablets than you should:
If you have taken more tablets than you should, or if children have taken this medicine by accident always contact a doctor or nearest hospital to get an opinion of the risk and advice on action to be taken.
The symptoms can include nausea, stomach pain, vomiting (may be blood streaked), headache, ringing in the ears, confusion and shaky eye movement. At high doses, drowsiness, chest pain, palpitations, loss of consciousness, convulsions (mainly in children), weakness and dizziness, blood in urine, cold body feeling, and breathing problems have been reported.
4. POSSIBLE SIDE EFFECTS
Most people take Ibuprofen 200mg Tablets without any problems, but it can have side effects, like all medicines.
To reduce the chance of side effects, especially if you are elderly, use the lowest effective dose for the shortest possible time.
If you get any of the following at any time during your treatment STOP TAKING, and get medical help straight away:
The following reactions may mean you are having an allergic reaction to this medicine:
Stomach and bowel problems including:
Blood disorders which can cause:
Heart and circulation effects: Medicines such as Ibuprofen 200mg Tablets may be associated with a small increased risk of heart attack (myocardial infarction), high blood pressure, heart failure, swelling due to fluid build-up (oedema) or stroke.
Other side effects that may occur include:
Other stomach and intestine effects including: diarrhoea, flatulence, constipation and vomiting.
Liver problems that might be indicated by yellowing of the skin and eyes (jaundice) and/or pale coloured stools and dark urine.
Kidney problems that might be indicated by passing less or more urine than normal, cloudy urine, blood in the urine, pain in the back and/or swelling (particularly of the legs) – very rarely kidney failure.
Nervous system problems including headache and aseptic meningitis (which can have symptoms such as severe headache, stiff neck, disorientation, fever and eye sensitivity to light in those with existing autoimmune disorders such as lupus).
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
5. STORING THE MEDICINE
Do not use after the expiry date shown on the pack.
Do not store above 25°C.
Store in the original container.
Keep out of the sight and reach of children.
6. FURTHER INFORMATION
What is in this medicine:
The active ingredient is: Ibuprofen 200mg per coated tablet.
The other ingredients are: Lactose, Starch, Hydroxy Propyl Methyl Cellulose, Sodium Starch Glycollate, Colloidal Anhydrous Silica, Magnesium Stearate, Sucrose, Talc, Titanium Dioxide (E171).
What this medicine looks like and contents of the pack
Ibuprofen 200mg Tablets are white, capsule-shaped, sugar-coated tablets.
This pack contains 16 tablets.
Marketing Authorisation Holder:
Text revised: November 2020.
To request a copy of this leaflet in Braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information:
Product name: Boots Ibuprofen 200mg Tablets
Reference number: 16028/0027
This is a service provided by the Royal National Institute of Blind People.
1 Thane Road West, Beeston, Nottingham, NG2 3AA
+44 (0)1159 592 565
+44 (0)1159 595 165